Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

May 17, 2012Heard County, Georgia

NWS Atlanta, GA issued this special weather statement at May 17, 2012, 10:00 PM EDT for Heard County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2012, 10:00 PM EDT (02:00 UTC)
Expired
May 17, 2012, 10:30 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA

County Heard County, GA

The radar

The Atlanta radar (KFFC), 47 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
2205 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WWUS82 KFFC 180200
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 PM EDT THU MAY 17 2012

GAZ042-052-180230-
1000 PM EDT THU MAY 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN CARROLL AND HEARD COUNTIES UNTIL 1030 PM EDT...

AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLEM...MOVING SOUTHWEST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
CARROLL AND HEARD COUNTIES THROUGH 1030 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CLEM...LOWELL...PLANT WANSLEY...
ROOPVILLE...ROOSTERVILLE...CENTRALHATCHEE...EPHESUS...BLACKJACK
MOUNTAIN AND TYUS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3344 8530 3356 8505 3349 8493 3345 8497
      3346 8498 3344 8499 3343 8501 3340 8501
      3328 8511
TIME...MOT...LOC 0201Z 051DEG 14KT 3350 8505

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 17, 9:52 PM EDT, 8 minutes earlier.

Area forecast discussion, May 17, 9:52 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
952 PM EDT THU MAY 17 2012

.UPDATE...
SHOWERS AND STORMS GENERATING ALONG A SURFACE TROUGH FROM THE NE
MOUNTAINS. EXPECTING THE DIMINISHING TREND TO CONTINUE THIS
EVENING. BDL

&&

.PREV DISCUSSION... /ISSUED 719 PM EDT THU MAY 17 2012/

PREV DISCUSSION... /ISSUED 320 PM EDT THU MAY 17 2012/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
ALTHOUGH THE UPPER LEVEL FLOW TRANSITIONS INTO WEAK TO MODERATE
RIDGING ACROSS THE EASTERN U.S. THROUGH THE PERIOD...A WEAK TROUGH
WILL REMAIN TRAPPED OVER THE DEEP SOUTH AND CAROLINA COASTAL WATERS.
THE MAIN INFLUENCE FROM THIS TROUGH WILL BE FOCUSED SOUTH AND EAST
OF THE FORECAST AREA...BUT IT WILL PREVENT THE UPPER RIDGE FROM
SUPPRESSING ALL CONVECTIVE ACTIVITY. ISOLATED TO SCATTERED
CONVECTION WILL BE POSSIBLE ACROSS THE FORECAST AREA OVERNIGHT...BUT
WILL REMAIN MORE PREVALENT ACROSS SOUTHERN AND EASTERN PORTIONS
WHERE LOW LEVEL CONVERGENCE AND THE INFLUENCE OF THE UPPER TROUGH
ARE BETTER. SURFACE HIGH PRESSURE BUILDING DOWN THE LEE OF THE
APPALACHIANS FRIDAY WILL SPREAD A MORE STABLE AIRMASS ACROSS NORTH
GEORGIA CONCENTRATING THE BETTER CHANCES FOR PRECIPITATION ACROSS
OUR CENTRAL GEORGIA ZONES.

20

LONG TERM /SATURDAY THROUGH THURSDAY/...
EXTENDED BEGINS WITH HYBRID CAD RIDGING INTO THE AREA...THOUGH
WITH LITTLE IN THE WAY OF SENSIBLE WEATHER IMPACTS AS WAA ALOFT IS
LIMITED THUS LEADING TO A CLEAR-AIR CAD. SHOULD CONTINUE TO SEE
SOME CONVECTION AROUND THE PERIPHERY OF THE HIGH...MAINLY IN
PORTIONS OF EXTREME SOUTHERN ZONES AND THE MOUNTAINS. EARLY ON...
THE NAM IS AN OUTLIER WITH DEVELOPING AND STRENGTHENING A COASTAL
LOW FROM A SHEAR ZONE OFF THE COAST. GFS...ECMWF...AND SREF ALL IN
BETTER AGREEMENT. ALL GUIDANCE CUTS OFF THE UPPER LOW OVER THE
SOUTHEAST AND MID-ATLANTIC INTO EARLY NEXT WEEK BEFORE AN
APPROACHING SHORTWAVE KICKS IT OUT AND BRINGS A WEAK FRONT INTO
THE AREA.

MADE A FEW CHANGES TO THE EXTENDED EARLY ON ESPECIALLY WITH
POPS...WITH ONLY MINOR TWEAKS TO TEMPS. OTHERWISE NO CHANGES.
PREVIOUS DISCUSSION INCLUDED BELOW.

TDP

PREV DISCUSSION /ISSUED 411 AM EDT THU MAY 17 2012/
THE LONG TERM CONTINUES WITH THE UPPER TROUGH PATTERN AT THE
BEGINNING OF THE PERIOD. REMNANTS OF A FRONTAL BOUNDARY LINGER
ACROSS CENTRAL GEORGIA WITH A MOIST EASTERLY FLOW. LOOKS LIKE A
COUPLE OF SHORT WAVES MOVE ALONG THE BOUNDARY...BUT DYNAMICS
REMAIN WEAK OVER THE CWA. SO HAVE KEPT LOW POPS MAINLY ACROSS THE
EAST CENTRAL AREA THROUGH THE WEEKEND. BOTH GFS AND ECMWF GIVE
SOME VARIATION OF AN UPPER TROUGH THROUGH THE REMAINDER OF THE
PERIOD. BY TUESDAY A FRONT SHOULD BE PUSHING INTO THE CWA. WITH
LITTLE CONSISTENCY IN THE PATTERN...HAVE HELD ON TO SLIGHT CHANCE
OR LOW CHANCE POPS ACROSS THE CWA FOR THE REST OF THE EXTENDED.

41

AVIATION...
00Z UPDATE...
VFR CONDITIONS EXPECTED EXCEPT FOR CONDITIONS IN THUNDERSTORMS.
THUNDERSTORMS EXCEPTED TO DIMINISH THROUGH THE EVENING HOURS.
SURFACE WINDS ENE LIGHT TO NEAR 10 KTS EXCEPT VARIABLE AND GUSTY
AROUND THUNDERSTORMS. BDL

//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE FOR VFR OVERNIGHT.
LOW CONFIDENCE FOR IMPACTS OF STORMS TO ATL 00-02Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          61  80  56  83 /  20  20  10   5
ATLANTA         61  81  60  80 /  50  10  10   5
BLAIRSVILLE     54  79  53  81 /  20  20  10  20
CARTERSVILLE    55  81  54  82 /  20  10  10   5
COLUMBUS        62  83  60  83 /  20  10  10   5
GAINESVILLE     61  80  58  82 /  50  20  10   5
MACON           63  82  58  84 /  30  20  20   5
ROME            57  85  56  83 /  10  10  10   5
PEACHTREE CITY  56  81  55  81 /  20  10  10   5
VIDALIA         65  82  62  84 /  30  30  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LYNN
LONG TERM....FRANTZ
AVIATION...LYNN
Hazardous weather outlook, May 17, 5:45 PM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT THU MAY 17 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
545 PM EDT THU MAY 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT.

.SYNOPSIS...
A MODERATELY STRONG UPPER LEVEL DISTURBANCE OVER SOUTH CAROLINA
WILL GRADUALLY MOVE SOUTHWEST INTO GEORGIA TONIGHT. THIS HAS
CAUSED SCATTERED STRONG THUNDERSTORMS OVER EAST CENTRAL GEORGIA
WITH ISOLATED THUNDERSTORMS OVER THE REMAINDER OF NORTH AND
CENTRAL GEORGIA. THESE STORMS WILL GRADUALLY DIMINISH AFTER
MIDNIGHT.

.PRIMARY HAZARDS...
SMALL HAIL...BRIEF GUSTY WINDS TO 45 MPH...OCCASIONAL LIGHTNING AND
BRIEF HEAVY RAIN CAN BE EXPECTED WITH THE THUNDERSTORMS.

.DISCUSSION...
MODERATELY STRONG INSTABILITY PREVAILED OVER THE AREA LATE THURSDAY
AFTERNOON. CAPE VALUES WERE IN THE 1500 TO 2000 J/KG RANGE WITH
LIFTED INDICES AROUND MINUS 3. HOWEVER...THE SHEAR REMAINED WEAK.
SOME STORMS COULD BECOME STRONG...BUT MOST ARE EXPECTED TO STAY
BELOW SEVERE LIMITS. THE AIRMASS OVER THE AREA WILL BECOME MORE
STABLE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A CHANCE OF THUNDERSTORMS MAINLY FOR PORTIONS OF EAST
CENTRAL GEORGIA THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS
ACROSS MOST OF NORTH AND CENTRAL GEORGIA MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

16

In the hours before

Special weather statement, May 17, 8:56 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
856 PM EDT THU MAY 17 2012

GAZ014-022-180145-
856 PM EDT THU MAY 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN DAWSON AND FORSYTH COUNTIES UNTIL 945 PM EDT...

AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHESTATEE...MOVING SOUTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DAWSON AND FORSYTH COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE LUMPKIN...CHESTATEE...WAR HILL PARK...
OSCARVILLE...SILVER CITY...COAL MOUNTAIN...MATT...HIGHTOWER AND
CUMMING. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3435 8398 3433 8395 3431 8395 3430 8393
      3428 8393 3419 8402 3418 8406 3413 8409
      3406 8416 3407 8417 3436 8424 3437 8398
TIME...MOT...LOC 0056Z 057DEG 10KT 3429 8400
Special weather statement, May 17, 8:59 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 PM EDT THU MAY 17 2012

GAZ042>044-053-180145-
859 PM EDT THU MAY 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN EASTERN CARROLL...NORTHERN COWETA...DOUGLAS AND SOUTHWEST FULTON
COUNTIES UNTIL 945 PM EDT...

AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WINSTON TO PALMETTO...MOVING SOUTHWEST AT
10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS EAST CARROLL...NORTH COWETA...DOUGLAS AND SOUTHWEST FULTON
COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE CAMPBELLTON...WINSTON...CHAPEL HILL...PALMETTO...BILL
ARP...CHATTAHOOCHEE HILL COUNTRY...FAIRPLAY...TREASURE LAKE...DUNAWAY
GARDENS...ROSCOE...HANNAH AND BYERS CROSSROADS. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3376 8483 3372 8466 3353 8462 3345 8482
      3356 8493 3365 8498
TIME...MOT...LOC 0058Z 044DEG 9KT 3370 8484 3366 8474
          3355 8468
Local storm report, May 17, 9:31 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 PM EDT THU MAY 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     DONOVAN                 32.77N 82.71W
05/17/2012                   JOHNSON            GA   EMERGENCY MNGR

            ONE TREE BLOWN DOWN IN THE DONOVAN AREA.

0555 PM     TSTM WND DMG     SCOTT                   32.55N 82.67W
05/17/2012                   JOHNSON            GA   EMERGENCY MNGR

            ONE TREE BLOWN DOWN IN THE SCOTT AREA.

0555 PM     TSTM WND DMG     WRIGHTSVILLE            32.73N 82.72W
05/17/2012                   JOHNSON            GA   EMERGENCY MNGR

            ONE TREE BLOWN DOWN IN THE WRIGHTSVILLE AREA.

0605 PM     TSTM WND DMG     2 S ROUND OAK           33.08N 83.61W
05/17/2012                   JONES              GA   911 CALL CENTER

            ONE TREE BLOWN DOWN ON OLD GEORGIA HIGHWAY 11.

0655 PM     HAIL             4 NE CUMMING            34.25N 84.09W
05/17/2012  E0.25 INCH       FORSYTH            GA   PUBLIC

            PEA SIZED HAIL AND ONE LARGE TREE PUSHED OVER OFF BROWNE
            CIRCLE ROAD.

0700 PM     HAIL             2 NW CUMMING            34.23N 84.17W
05/17/2012  E0.25 INCH       FORSYTH            GA   PUBLIC

            PEA SIZED HAIL AND TREE LIMBS BLOWN DOWN NEAR THE
            INTERSECTION OF GEORGIA HIGHWAYS 20 AND 306.

0705 PM     TSTM WND DMG     3 ENE CUMMING           34.22N 84.09W
05/17/2012                   FORSYTH            GA   911 CALL CENTER

            MULTIPLE TREES BLOWN DOWN OFF OF CATALINA DRIVE. ONE TREE
            IS ON A HOUSE.

0730 PM     LIGHTNING        ALPHARETTA              34.08N 84.29W
05/17/2012                   FULTON             GA   PUBLIC

            A LARGE MAPLE TREE IN FRONT OF A HOUSE WAS STRUCK BY
            LIGHTNING AND THE BARK BLEW OFF THE TREE INTO THE
            SURROUNDING NEIGHBORHOOD YARDS.

0732 PM     HAIL             MARIETTA                33.95N 84.55W
05/17/2012  E1.00 INCH       COBB               GA   PUBLIC

            NICKEL TO QUARTER SIZED HAIL REPORTED IN PORTIONS OF
            MARIETTA.

0734 PM     HAIL             1 NW ALPHARETTA         34.09N 84.31W
05/17/2012  E0.25 INCH       FULTON             GA   TRAINED SPOTTER

            PEA SIZED HAIL REPORTED NEAR ALPHARETTA.

0745 PM     HAIL             SANDY SPRINGS           33.93N 84.38W
05/17/2012  E0.25 INCH       FULTON             GA   PUBLIC

            PEA SIZED HAIL REPORTED IN SANDY SPRINGS OFF OF RIVER RUN
            ROAD.

0804 PM     HAIL             MARIETTA                33.95N 84.55W
05/17/2012  E1.25 INCH       COBB               GA   PUBLIC

            SEVERAL PUBLIC REPORTS OF HAIL COVERING THE GROUND IN THE
            MARIETTA AREA. THE HAIL IS RANGING FROM A DIME TO HALF
            DOLLAR SIZE.

0805 PM     HAIL             1 NW SMYRNA             33.89N 84.53W
05/17/2012  E1.00 INCH       COBB               GA   TRAINED SPOTTER

            HAIL COVERING THE GROUND IN THE SMYRNA AREA. THE LARGEST
            WAS UP TO THE SIZE OF A QUARTER.

0820 PM     HAIL             FAIRBURN                33.57N 84.58W
05/17/2012  E0.75 INCH       FULTON             GA   PUBLIC

            PEA TO DIME SIZED HAIL REPORTED JUST WEST OF FAIRBURN.

0825 PM     HAIL             3 SE MABLETON           33.79N 84.55W
05/17/2012  E1.00 INCH       COBB               GA   PUBLIC

            QUARTER SIZED HAIL REPORTED NEAR MABLETON.

0900 PM     HAIL             7 SE DAWSONVILLE        34.35N 84.03W
05/17/2012  E0.25 INCH       DAWSON             GA   PUBLIC

            PEA SIZED HAIL WAS REPORTED ON SUMMIT OVERLOOK DRIVE IN
            SOUTHEAST DAWSON COUNTY.

&&

KFRANTZ
Local storm report, May 17, 9:52 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
952 PM EDT THU MAY 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             5 SE DAWSONVILLE        34.37N 84.06W
05/17/2012  E1.00 INCH       DAWSON             GA   PUBLIC

            QUARTER SIZED HAIL REPORTED ON GRIZZLE FARM ROAD
            SOUTHEAST OF DAWSONVILLE.

0800 PM     TSTM WND DMG     6 E MARIETTA            33.95N 84.44W
05/17/2012                   COBB               GA   BROADCAST MEDIA

            A WEATHER CHANNEL EMPLOYEE REPORTS A LARGE TREE BLOWN
            DOWN ON CHEROKEE PLACE ROAD. ALSO A LARGE TREE LIMB OR
            PORTION OF A TREE FELL ON A HOUSE ON SETTLERS COURT AND
            CAUSED ROOF DAMAGE.

&&

KFRANTZ
Local storm report, May 17, 9:54 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
954 PM EDT THU MAY 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     DONOVAN                 32.77N 82.71W
05/17/2012                   JOHNSON            GA   EMERGENCY MNGR

            ONE TREE BLOWN DOWN IN THE DONOVAN AREA.

0555 PM     TSTM WND DMG     WRIGHTSVILLE            32.73N 82.72W
05/17/2012                   JOHNSON            GA   EMERGENCY MNGR

            ONE TREE BLOWN DOWN IN THE WRIGHTSVILLE AREA.

0555 PM     TSTM WND DMG     SCOTT                   32.55N 82.67W
05/17/2012                   JOHNSON            GA   EMERGENCY MNGR

            ONE TREE BLOWN DOWN IN THE SCOTT AREA.

0605 PM     TSTM WND DMG     2 S ROUND OAK           33.08N 83.61W
05/17/2012                   JONES              GA   911 CALL CENTER

            ONE TREE BLOWN DOWN ON OLD GEORGIA HIGHWAY 11.

0655 PM     HAIL             4 NE CUMMING            34.25N 84.09W
05/17/2012  E0.25 INCH       FORSYTH            GA   PUBLIC

            PEA SIZED HAIL AND ONE LARGE TREE PUSHED OVER OFF BROWNE
            CIRCLE ROAD.

0700 PM     HAIL             2 NW CUMMING            34.23N 84.17W
05/17/2012  E0.25 INCH       FORSYTH            GA   PUBLIC

            PEA SIZED HAIL AND TREE LIMBS BLOWN DOWN NEAR THE
            INTERSECTION OF GEORGIA HIGHWAYS 20 AND 306.

0705 PM     TSTM WND DMG     3 ENE CUMMING           34.22N 84.09W
05/17/2012                   FORSYTH            GA   911 CALL CENTER

            MULTIPLE TREES BLOWN DOWN OFF OF CATALINA DRIVE. ONE TREE
            IS ON A HOUSE.

0730 PM     LIGHTNING        ALPHARETTA              34.08N 84.29W
05/17/2012                   FULTON             GA   PUBLIC

            A LARGE MAPLE TREE IN FRONT OF A HOUSE WAS STRUCK BY
            LIGHTNING AND THE BARK BLEW OFF THE TREE INTO THE
            SURROUNDING NEIGHBORHOOD YARDS.

0732 PM     HAIL             MARIETTA                33.95N 84.55W
05/17/2012  E1.00 INCH       COBB               GA   PUBLIC

            NICKEL TO QUARTER SIZED HAIL REPORTED IN PORTIONS OF
            MARIETTA.

0734 PM     HAIL             1 NW ALPHARETTA         34.09N 84.31W
05/17/2012  E0.25 INCH       FULTON             GA   TRAINED SPOTTER

            PEA SIZED HAIL REPORTED NEAR ALPHARETTA.

0745 PM     HAIL             SANDY SPRINGS           33.93N 84.38W
05/17/2012  E0.25 INCH       FULTON             GA   PUBLIC

            PEA SIZED HAIL REPORTED IN SANDY SPRINGS OFF OF RIVER RUN
            ROAD.

0800 PM     TSTM WND DMG     6 E MARIETTA            33.95N 84.44W
05/17/2012                   COBB               GA   BROADCAST MEDIA

            A WEATHER CHANNEL EMPLOYEE REPORTS A LARGE TREE BLOWN
            DOWN ON CHEROKEE PLACE ROAD. ALSO A LARGE TREE LIMB OR
            PORTION OF A TREE FELL ON A HOUSE ON SETTLERS COURT AND
            CAUSED ROOF DAMAGE.

0804 PM     HAIL             MARIETTA                33.95N 84.55W
05/17/2012  E1.25 INCH       COBB               GA   PUBLIC

            SEVERAL PUBLIC REPORTS OF HAIL COVERING THE GROUND IN THE
            MARIETTA AREA. THE HAIL IS RANGING FROM A DIME TO HALF
            DOLLAR SIZE.

0805 PM     HAIL             1 NW SMYRNA             33.89N 84.53W
05/17/2012  E1.00 INCH       COBB               GA   TRAINED SPOTTER

            HAIL COVERING THE GROUND IN THE SMYRNA AREA. THE LARGEST
            WAS UP TO THE SIZE OF A QUARTER.

0820 PM     HAIL             FAIRBURN                33.57N 84.58W
05/17/2012  E0.75 INCH       FULTON             GA   PUBLIC

            PEA TO DIME SIZED HAIL REPORTED JUST WEST OF FAIRBURN.

0825 PM     HAIL             3 SE MABLETON           33.79N 84.55W
05/17/2012  E1.00 INCH       COBB               GA   PUBLIC

            QUARTER SIZED HAIL REPORTED NEAR MABLETON.

0900 PM     HAIL             7 SE DAWSONVILLE        34.35N 84.03W
05/17/2012  E0.25 INCH       DAWSON             GA   PUBLIC

            PEA SIZED HAIL WAS REPORTED ON SUMMIT OVERLOOK DRIVE IN
            SOUTHEAST DAWSON COUNTY.

0920 PM     HAIL             5 SE DAWSONVILLE        34.37N 84.06W
05/17/2012  E1.00 INCH       DAWSON             GA   PUBLIC

            QUARTER SIZED HAIL REPORTED ON GRIZZLE FARM ROAD
            SOUTHEAST OF DAWSONVILLE.

&&

KFRANTZ
Special weather statement, May 17, 10:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 PM EDT THU MAY 17 2012

GAZ042-052-180230-
1000 PM EDT THU MAY 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN CARROLL AND HEARD COUNTIES UNTIL 1030 PM EDT...

AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLEM...MOVING SOUTHWEST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
CARROLL AND HEARD COUNTIES THROUGH 1030 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CLEM...LOWELL...PLANT WANSLEY...
ROOPVILLE...ROOSTERVILLE...CENTRALHATCHEE...EPHESUS...BLACKJACK
MOUNTAIN AND TYUS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3344 8530 3356 8505 3349 8493 3345 8497
      3346 8498 3344 8499 3343 8501 3340 8501
      3328 8511
TIME...MOT...LOC 0201Z 051DEG 14KT 3350 8505

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 8:19 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton41 min
May 17, 8:20 PM EDTSpecial Weather StatementFFCFayette25 min
May 17, 8:56 PM EDTSpecial Weather StatementFFCForsyth49 min
May 17, 8:59 PM EDTSpecial Weather StatementFFCDouglas46 min
May 17, 9:01 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Fulton44 min
May 17, 9:06 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth39 min
May 18, 1:44 PM EDTSpecial Weather StatementFFCMurray31 min
May 18, 1:54 PM EDTSpecial Weather StatementFFCGilmer, Murray51 min
May 18, 2:46 PM EDTSpecial Weather StatementFFCGordon44 min
May 18, 3:00 PM EDTSpecial Weather StatementFFCGilmer45 min
May 18, 3:19 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Towns, Union26 min
May 18, 3:49 PM EDTSpecial Weather StatementFFCFannin, Union26 min
May 18, 3:52 PM EDTSpecial Weather StatementFFCGordon38 min
May 18, 5:30 PM EDTSpecial Weather StatementFFCBartow, Floyd45 min
May 18, 6:29 PM EDTSpecial Weather StatementFFCDade, Walker46 min
May 18, 7:07 PM EDTSevere Thunderstorm WarningFFCDade23 min
May 18, 7:27 PM EDTSevere Thunderstorm WarningFFCDade33 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.